Diarrhea after stopping nexium cold turkey

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kefalo
Regular Member


Date Joined Mar 2011
Total Posts : 26
   Posted 5/14/2011 5:12 AM (GMT -6)   
I am preparing for a pH test on June 1 and I stopped Nexium and all other reflux related meds. Since it never helped all that much, I did not have so muc problems stopping nexium cold turkey in terms of reflux. But I did develop diarrhea the same day and it's been going on for 3 days.

Now, it's not severe and I am able to function but I was wondering if anybody had the same experience and how they resolved it.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12405
   Posted 5/14/2011 8:33 AM (GMT -6)   
no, no trouble.
Joy

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 6934
   Posted 5/14/2011 11:16 AM (GMT -6)   
Hi Kefalo,
Like Joy, I've never experienced that symptom after going off a PPI. Everyone is different, though...who knows? It's probably unrelated, but the only way you'll know is to repeat the experiment after you're on it again!
Good luck with the test.
Denise

Annie53
New Member


Date Joined Aug 2011
Total Posts : 1
   Posted 8/24/2011 5:03 PM (GMT -6)   
Same here.  I cold turkeyed Nexium and diarrhea was bad till I went back on it.

aeshleyrose
Veteran Member


Date Joined Jul 2011
Total Posts : 655
   Posted 8/25/2011 12:19 AM (GMT -6)   
How terrible for you. I only had (fiery) diarrhea for a day and then my BM's went back to normal.

mominpain2
New Member


Date Joined Sep 2011
Total Posts : 15
   Posted 9/17/2011 1:48 PM (GMT -6)   
I am new here and have posted in a couple other forums to try to get some answers. I am getting desperate.
 

I quit nexium cold turkey after being on it 8 years due to gallbladder removal. Been off it 2 weeks and have had bad diarrhea and stomach rumbling ever since with everymeal. Practically living on immodium.

Would like to know how long I should expect this diarrhea to last and I really don't want to go back on the nexium since I am already 2 weeks post medicine. Surely this will go away soon.

Anyone have any opinions or advice.

Thanks,

mominpain2


sunbeam48
Veteran Member


Date Joined Jun 2011
Total Posts : 784
   Posted 9/18/2011 5:05 AM (GMT -6)   
Have you tried Pepto-Bismol? That is an OTC treatment for diarrhea and it coats your stomach to protect it. Be sure to buy cherry flavored, not peppermint.

mominpain2
New Member


Date Joined Sep 2011
Total Posts : 15
   Posted 9/18/2011 11:23 AM (GMT -6)   
Yeah I have tried it. Drank almost a whole bottle (big bottle) in one day and that was why I switched to immodium because it wasn't helping but I have also started taking Dexilant when I went off nexium and I just read that diarrhea is the most common side effect of it plus I have been itching all over for days and that is a sign of an allergic reaction to dexilant so I have quit that med but only been on it 2 weeks so I hope when it gets out of my system the diarrhea will go away too.
 
Just wish I knew how long it will take to know if it is out of my system so I will know if that is the cause of my problems or if I need to look elsewhere but it seems awfully coincidental that my symptoms started as soon as I stopped nexium and started dexilant
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 24, 2014 6:52 AM (GMT -6)
There are a total of 2,250,131 posts in 250,307 threads.
View Active Threads


Who's Online
This forum has 157501 registered members. Please welcome our newest member, Gloinfrance.
326 Guest(s), 10 Registered Member(s) are currently online.  Details
Rrakkma, lymebarthiker, deborahscinder, Park12, Our Mom, LiamsGram, Old Mike, paulroy, Big Mac, MrMattyMatt


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer